Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 23, 2010, 2:33 PM MST for Gila County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2010, 2:33 PM MST (21:33 UTC)
- Expired
- Jul 23, 2010, 3:15 PM MST
- In force
- 42 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 78 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS55 KFGZ 232133
SVRFGZ
AZC007-232215-
/O.NEW.KFGZ.SV.W.0013.100723T2133Z-100723T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
233 PM MST FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 315 PM MST
* AT 225 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
STRONG WIND GUSTS UP TO 60 MPH. THIS STORM WAS LOCATED OVER WEST
CENTRAL GILA COUNTY...OR 18 MILES NORTH OF ROOSEVELT. THIS STORM WAS
NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN GILA COUNTY AT 250 PM MST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS ALSO PRODUCING HEAVY RAINFALL. THIS RAINFALL
WILL LEAD TO RAPID RISES ON AREA STREAMS AND CREEKS.
&&
LAT...LON 3380 11115 3389 11126 3392 11130 3399 11128
3396 11105 3377 11105
TIME...MOT...LOC 2132Z 006DEG 2KT 3393 11117
$$
RB1 follow-up statement
204
WWUS55 KFGZ 232206
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST FRI JUL 23 2010
AZC007-232216-
/O.EXP.KFGZ.SV.W.0013.000000T0000Z-100723T2215Z/
GILA AZ-
306 PM MST FRI JUL 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILA COUNTY WILL
EXPIRE AT 315 PM MST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
HOWEVER THE STORM IS STILL PRODUCING HEAVY RAIN WHICH MAY CAUSE LOCAL
RISES ON AREA CREEKS AND STREAMS.
LAT...LON 3380 11115 3389 11126 3392 11130 3399 11128
3396 11105 3377 11105
TIME...MOT...LOC 2206Z 006DEG 2KT 3391 11117
$$
RBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:40 AM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 23, 9:40 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST FRI JUL 23 2010 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MUCH OF THE AREA TODAY. A SLIGHT DRYING AND WARMING TREND IS EXPECTED OVER THE WEEKEND...WITH THE MOST ACTIVE THUNDERSTORM AREAS SHIFTING SOUTHEAST OF FLAGSTAFF. && .DISCUSSION...A MOIST AND UNSTABLE AIRMASS REMAINS OVER NORTHERN AZ THIS MORNING. MORNING SOUNDING FROM BELLEMONT HAS MOISTENED AND DESTABILIZED SLIGHTLY SINCE YESTERDAY MORNING...HOWEVER THE MID-LEVEL FLOW AND STORM MOTION DIRECTION HAS SWITCHED TO NORTHERLY AND MAY BEGIN TO BRING DRYING TO FAR NORTHERN PORTIONS OF THE STATE TODAY. OVERALL...THE FORECAST PACKAGE LOOKS GOOD FOR THE FIRST FEW PERIODS BUT HAVE UPDATED THE PACKAGE FOR A LINE OF THUNDERSTORMS MOVING SOUTHWESTWARD THROUGH YAVAPAI COUNTY THIS MORNING. THIS LINE MAY PLAY A ROLE IN STABILIZING THE ATMOSPHERE IN PORTIONS OF YAVAPAI COUNTY TODAY...ESPECIALLY WHERE IT HITS LATER IN THE MORNING. HOWEVER...IT MAY HAVE LITTLE IMPACT NEARER TO THE MOGOLLON RIM...OR POTENTIALLY AN ENHANCING EFFECT DUE TO INCREASED LOW LEVEL MOISTURE IN THE AREA. IN SUMMARY...THE MOST LIKELY AREA FOR STRONG STORMS AND HEAVY RAIN TODAY LOOKS TO BE ALONG AND JUST SOUTH OF THE MOGOLLON RIM DUE TO NORTHERLY STEERING FLOW...PLENTIFUL MOISTURE...AND DAYTIME HEATING/DESTABILIZATION. && .PREVIOUS DISCUSSION/320 AM MST/...DEEP MOISTURE WILL COMBINE WITH AN EJECTING UPPER LEVEL LOW TODAY...MAKING FOR ANOTHER ACTIVE DAY. STEERING FLOW HAS BECOME MORE NORTHERLY...BUT REMAINS VERY LIGHT. ONCE AGAIN...THE THREAT FOR SLOW-MOVING...HEAVY RAIN PRODUCING STORMS WILL BE THE MAIN THREAT TODAY. BEHIND THIS WAVE...DRIER AIR WILL FILTER IN FROM THE NORTHWEST OVER THE WEEKEND. NOT ENOUGH DRY AIR TO SHUT DOWN THE CONVECTION...BUT COVERAGE WILL DROP NOTICEABLY...ESPECIALLY NORTHWEST OF FLAGSTAFF. BY TUESDAY...MODELS ARE ADVERTISING ANOTHER RAMP-UP IN MOISTURE AS A TROUGH MOVES INTO THE EASTERN PACIFIC AND CAUSES SOUTHERLY FLOW TO AMPLIFY OVER ARIZONA. THIS WILL LAST THROUGH THE END OF NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...A MOIST AIR MASS REMAINS ACROSS THE AREA. TIL 03Z SAT..SCT-NMRS SHOWERS AND THUNDERSTORMS ARE EXPECTED SOUTH OF A SELIGMAN-JACOB LAKE-WINDOW ROCK LINE....STRONGER STORMS WILL CONTAIN TORRENTIAL RAIN. WIDELY SCATTERED THUNDERSTORMS ARE FORECAST NORTH OF THIS LINE. AFT 03Z...SHOWERS AND STORMS BECOME ISOLATED WITH BROKEN TO OVERCAST SKY CONDITIONS WITH CEILINGS OF 5-10 KFT AGL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.......DJO AVIATION.....DL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 23, 9:55 AM MST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST FRI JUL 23 2010 AZZ004>018-037>040-240815- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 955 AM MST FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. THE MAIN THREATS WILL BE HEAVY DOWNPOURS AND LOCALIZED FLOODING...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORMS. A FEW OF THE STRONGER STORMS WILL ALSO PRODUCE DAMAGING HAIL AND STRONG WIND GUSTS...POSSIBLY EXCEEDING 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND...ALTHOUGH A SLIGHT DECREASE IN COVERAGE IS POSSIBLE. EARLY NEXT WEEK...A RETURN TO DEEP SOUTHERLY FLOW AND AN INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:41 PM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Jul 22, 6:26 PM MST | Areal Flood Advisory | FGZ | Coconino | 109 min |
| Jul 23, 12:03 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Jul 23, 12:27 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Jul 23, 12:46 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 44 min |
| Jul 23, 1:18 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 23, 1:38 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jul 23, 1:39 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jul 23, 2:30 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Jul 23, 2:47 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 43 min |
| Jul 23, 2:59 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jul 23, 3:16 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 23, 3:37 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 23, 4:27 PM MST | Areal Flood Advisory | FGZ | Navajo | 53 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.